Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 13, 2010, 10:05 AM CDT for Harvey County, Marion County, Kansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2010, 10:05 AM CDT (15:05 UTC)
- Expired
- Jun 13, 2010, 1:12 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harvey County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:59 PM CDT | FLOOD | Newton, KS | FLOODING IN THE TOWN OF NEWTON AS WELL AS ROAD CLOSURES THROUGH OUT HARVEY COUNTY. SOME ROADS THAT ARE CLOSED ARE S. KANSAS AT 125 RD...NW 36 AT HESSTON ROAD...8700 SOUTH KANSAS...AND MERIDIAN AT NW 112TH STREET. |
| Jun 13, 12:59 PM CDT | FLOOD | Peabody, KS | SPRING CREED AND DOYLE CREEK HAS CRESTED...BUT REMAINS STEADY AND HIGH. THESE CREEKS HAVE CAUSED FLOODING OVER ROADWAYS NEAR PEOPDY AND SOME ROADS ARE CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
155
WGUS53 KICT 131505
FFWICT
KSC079-115-131900-
/O.NEW.KICT.FF.W.0005.100613T1505Z-100613T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1005 AM CDT SUN JUN 13 2010
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 200 PM CDT.
* AT 959 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
COUNTY ROADS WERE CLOSED. SOME BASEMENT FLOODING AND HOUSES WERE
BEING EVACUATED. ADDITIONAL RAINFALL IS EXPECTED THIS MORNING WHICH
WILL AGGREVATE THE FLOODING.
RAINFALL OF 3 TO 5 INCHES HAS OCCURRED OVER THE WARNED AREA WITH AN
ADDITIONAL HALF INCH ANTICIPATED THROUGH 2 PM.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BURNS...BURRTON...DURHAM...FLORENCE...GOESSEL...HALSTEAD...
HESSTON...HILLSBORO...LEHIGH...LINCOLNVILLE...LOST SPRINGS...
MARION...NEWTON...NORTH NEWTON...PEABODY...RAMONA...SEDGWICK...
TAMPA...WALTON...MARION LAKE...PILSEN...NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3852 9691 3851 9681 3834 9681 3834 9683
3809 9684 3808 9715 3791 9715 3791 9770
3816 9770 3817 9737 3860 9736 3860 9693
$$
HOWERTON1 follow-up statement
232
WGUS73 KICT 131812
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT SUN JUN 13 2010
KSC079-115-131818-
/O.CAN.KICT.FF.W.0005.000000T0000Z-100613T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION KS-HARVEY KS-
112 PM CDT SUN JUN 13 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARVEY AND MARION
COUNTIES...
THE FLASH FLOOD THREAT FOR THE WARNED AREA HAS DIMINISHED.
HOWEVER...A COUNTY WIDE FLOOD WARNING REMAINS IN EFFECT FOR THE
WARNED COUNTIES.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLASH FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3852 9691 3851 9681 3834 9681 3834 9683
3809 9684 3808 9715 3791 9715 3791 9770
3816 9770 3817 9737 3860 9736 3860 9693
$$
BILLINGSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:40 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 13, 6:40 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 640 AM CDT SUN JUN 13 2010 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NUMEROUS SHOWERS AND THUNDERSTORMS WERE TRACKING EASTWARD ACROSS THE REGION...WITH MORE ACTIVITY DEVELOPING OVER SOUTHWEST KANSAS WHICH WILL MOVE EASTWARD INTO THE AREA THIS MORNING. THIS WILL CAUSE BRIEF PERIODS OF MVFR/IFR CONDITIONS TO AFFECT SOME TAF SITES THIS MORNING DUE TO HEAVY RAIN RESTRICTING VISIBILITIES. THE FRONT WILL MOVE SOUTHWARD THROUGH THE AREA TONIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS/HEAVY RAINFALL CAUSING MORE REDUCED VISIBILITIES AND LOWER CLOUDS. JAKUB && .PREV DISCUSSION... /ISSUED 314 AM CDT SUN JUN 13 2010/ DISCUSSION... MAIN FORECAST CONCERNS: CONTINUED THREAT OF SEVERE WEATHER...HEAVY RAINFALL AND FLOODING TODAY INTO MONDAY. TODAY-TUESDAY: CURRENT MCS ACTIVITY OCCURRING IN CENTRAL/S-CNTRL KS IS OCCURRING ALONG THE 925 MB BAROCLINIC ZONE...JUST N-NW OF SURFACE OUTFLOW BOUNDARY. THIS CONVECTION SHOULD PERSIST THIS MORNING BEFORE WEAKENING AS THE 850 LOW-LEVEL JET WEAKENS BY 18Z. 1-2 INCH/HOUR RAINFALL RATES BEING OBSERVED IN THAT CORRIDOR OF T-STORMS. UPPER LOW IN THE SOUTHWEST WILL EDGE EASTWARD INTO THE SOUTHERN ROCKIES TODAY...AND IS PROGGED BY THE GFS/ECMWF TO LIFT OUT INTO THE NORTHERN PLAINS MONDAY-TUESDAY. WRFAR32 SHOWS THE 925 MB BOUNDARY SETTING UP FROM THE TX PANHANDLE INTO S-CNTRL/NERN KS LATE THIS PM...WITH THE FRONT SLIDING INTO SERN KS MONDAY MORNING. IF SUFFICIENT HEATING/RECOVERY OCCUR ALONG/S OF THIS FRONT THIS PM/EVE...THE SHORT RANGE MODELS SHOW POTENTIALLY STRONG INSTABILITY (CAPES 2000-3000 J/KG) WITH 0-6KM SHEAR OF 30-35 KT NEAR THE FRONT. THAT WOULD SUPPORT REDEVELOPMENT OF A FEW SUPERCELLS THIS PM/EARLY EVE. CONVECTION SHOULD QUICKLY TRANSITION INTO AN MCS OR TWO BY MID-LATE EVENING AS ANOTHER S-SWRLY LOW-LEVEL JET DEVELOPS FOCUSING STRONG MOISTURE TRANSPORT INTO THE FRONT COINCIDENT WITH THE RIGHT-REAR QUAD OF A STRONG JET STREAK TO THE NORTH. ADDITIONAL MCS TRAINING ECHOES LIKELY OVERNIGHT WITH MID-UPPER FLOW NEARLY PARALLEL TO THE 850 FRONT. VERY HIGH PW AIRMASS ~2 INCHES IN CONJUNCTION WITH THE ABOVE FACTORS STRONGLY SUGGESTS HEAVY RAINFALL/FLOODING POTENTIAL IN A GOOD CHUNK OF OUR FORECAST AREA. SO EXPANDING THE FLOOD WATCH IN AREAL EXTENT AND TIME. COULD SEE ADDITIONAL STRONG- SEVERE STORMS IN SERN KS MON PM BEFORE THE FRONT MOVES THROUGH...CONTINGENT ON ATMOSPHERIC RECOVERY/HEATING. DECENT CHANCES FOR T-STORMS WILL LINGER IN SERN KS MON NGT INTO TUES WITH THE BAROCLINIC ZONE SLOW TO MOVE OUT OF THAT AREA AND CONTINUED UPPER SUPPORT. TEMPS WILL COOL TO A FEW DEGREES BELOW NORMAL BEHIND THE FRONT MON-TUES. WEDNESDAY-FRIDAY: NEXT UPPER TROF ENTERING THE WESTERN STATES WEDNESDAY...IS STILL PROGGED TO EJECT E-NEWD ACROSS THE NORTHERN PLAINS THURSDAY INTO FRIDAY. AN ASSOCIATED FRONTAL BOUNDARY SHOULD PUSH SWD INTO THE KS REGION TOWARD FRIDAY WHERE IT MAY STALL INTO SATURDAY. UPPER SUPPORT LOOKS WEAK...AND LOW-LEVEL MOISTURE DECENT. ATTM...WILL CONTINUE WITH IDEA OF SLIGHT CHANCES FOR THUNDERSTORMS THURS NIGHT INTO FRIDAY. TEMPS WILL WARM A FEW DEGREES ABOVE NORMAL AHEAD OF THE FRONT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 89 69 81 65 / 70 90 50 40 HUTCHINSON 87 66 80 63 / 80 90 40 30 NEWTON 86 67 80 64 / 80 90 50 40 ELDORADO 89 69 82 65 / 70 90 60 50 WINFIELD-KWLD 90 71 84 66 / 40 90 60 50 RUSSELL 80 59 76 60 / 70 80 40 20 GREAT BEND 83 61 76 61 / 70 80 40 20 SALINA 82 65 78 62 / 80 90 40 20 MCPHERSON 85 66 79 62 / 80 90 40 20 COFFEYVILLE 91 75 86 68 / 40 70 60 70 CHANUTE 89 73 85 67 / 50 80 60 60 IOLA 89 72 85 66 / 50 80 60 60 PARSONS-KPPF 90 74 85 68 / 40 80 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ032-033-047>053- 067>072-082-083-091-092-094-095. &&
Hazardous weather outlook, Jun 13, 4:33 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 433 AM CDT SUN JUN 13 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 433 AM CDT SUN JUN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING. THIS ACTIVITY MAY RESULT IN FLOODING PROBLEMS...AND IS EXPECTED TO WEAKEN AROUND MIDDAY. PLEASE REFER TO THE FLOOD WATCH FOR DETAILS. SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON IN AREAS THAT RECEIVE SUNSHINE AND HEATING. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE SOUTH CENTRAL KANSAS WHERE LARGE HAIL...DAMAGING WINDS AND PERHAPS A BRIEF TORNADO WILL BE POSSIBLE. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT ACROSS MUCH OF THE AREA...WITH THE MAIN THREAT TRANSITIONING TO HEAVY RAINFALL AND POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE IN SOUTHEASTERN KANSAS MONDAY AFTERNOON. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY AS ANOTHER FRONT APPROACHES FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING ESPECIALLY ACROSS SOUTH CENTRAL KANSAS...BETWEEN 3 PM AND 9 PM. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Local storm report, Jun 13, 6:53 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 3 SE NEWTON 38.01N 97.30W
06/13/2010 HARVEY KS TRAINED SPOTTER
MINOR FIELD AND STREET FLOODING IN THE CITY OF MCLAINS.
&&
JASLocal storm report, Jun 13, 7:09 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN TURON 37.81N 98.43W
06/13/2010 M6.75 INCH RENO KS CO-OP OBSERVER
&&
JASLocal storm report, Jun 13, 7:22 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLOOD W GOESSEL 38.25N 97.35W
06/13/2010 MARION KS TRAINED SPOTTER
COUNTY ROAD FLOODING ON 120TH AND MERIDIAN AV JUST WEST
OF GOESSEL.
&&
JASLocal storm report, Jun 13, 7:48 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
748 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ELLINWOOD 38.36N 98.58W
06/13/2010 M2.95 INCH BARTON KS CO-OP OBSERVER
0700 AM HEAVY RAIN GOESSEL 38.25N 97.35W
06/13/2010 E2.53 INCH MARION KS CO-OP OBSERVER
0700 AM HEAVY RAIN HILLSBORO 38.35N 97.20W
06/13/2010 M4.22 INCH MARION KS CO-OP OBSERVER
0700 AM HEAVY RAIN 3 SW HALSTEAD 37.97N 97.55W
06/13/2010 M2.10 INCH HARVEY KS CO-OP OBSERVER
0700 AM HEAVY RAIN CHASE 38.36N 98.35W
06/13/2010 M2.25 INCH RICE KS CO-OP OBSERVER
&&
JASSpecial weather statement, Jun 13, 9:10 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 910 AM CDT SUN JUN 13 2010 KSZ067-131500- RENO- 910 AM CDT SUN JUN 13 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EASTERN RENO COUNTY... AT 908 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH HUTCHINSON TO 6 MILES EAST OF ARLINGTON...AND MOVING EAST AT 50 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWERTON
Local storm report, Jun 13, 9:23 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 5 S HILLSBORO 38.28N 97.20W
06/13/2010 M4.80 INCH MARION KS AMATEUR RADIO
&&
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 59 min |
| Jun 12, 7:19 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 6 hr |
| Jun 12, 7:48 PM CDT | Areal Flood Warning | ICT | Lincoln | 6 hr |
| Jun 12, 7:53 PM CDT | Areal Flood Warning | ICT | Russell | 6 hr |
| Jun 12, 9:23 PM CDT | Areal Flood Warning | ICT | Reno | 4 hr |
| Jun 12, 11:15 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Reno, Rice | 12 hr |
| Jun 12, 11:20 PM CDT | Areal Flood Warning | ICT | Lincoln, Russell | 12 hr |
| Jun 13, 2:05 AM CDT | Areal Flood Warning | ICT | Harvey, Marion | 36 hr |
| Jun 13, 8:12 AM CDT | River Flood Warning | ICT | Marion | 42 hr |
| Jun 13, 8:12 AM CDT | River Flood Warning | ICT | Chase | 4 days |
| Jun 13, 8:12 AM CDT | River Flood Warning | ICT | Chase, Lyon | 4 days |
| Jun 13, 8:15 AM CDT | River Flood Warning | ICT | Sedgwick | 37 hr |
| Jun 13, 9:04 AM CDT | River Flood Warning | ICT | Lincoln | 12 hr |
| Jun 13, 9:08 AM CDT | River Flood Warning | ICT | Saline | 12 hr |
| Jun 13, 9:14 AM CDT | River Flood Warning | ICT | Saline | 12 hr |
| Jun 13, 9:15 AM CDT | River Flood Warning | ICT | Saline | 33 hr |
| Jun 13, 2:54 PM CDT | River Flood Warning | ICT | Kingman | 42 hr |
| Jun 13, 3:18 PM CDT | Tornado Warning | ICT | Elk | 29 min |
| Jun 13, 3:44 PM CDT | Tornado Warning | ICT | Wilson | 31 min |
| Jun 13, 4:50 PM CDT | River Flood Warning | ICT | Ellsworth | 5 hr |
| Jun 13, 6:06 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 54 min |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.